Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jun 9, 2021, 2:21 PM CDT for 18 counties in Nebraska. It took effect at Jun 10, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:21 PM CDT (19:21 UTC)
- In effect from
- Jun 10, 2021, 1:00 PM CDT
- Expired
- Jun 10, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
423 WWUS73 KLBF 091921 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 221 PM CDT Wed Jun 9 2021 NEZ005>010-025>029-036>038-059-070-071-101100- /O.NEW.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-McPherson-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 221 PM CDT Wed Jun 9 2021 /121 PM MDT Wed Jun 9 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... * WHAT...Heat index values around 100 expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * IMPACTS...The combination of hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Taylor
1 follow-up statement
160 WWUS73 KLBF 100846 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 346 AM CDT Thu Jun 10 2021 NEZ069-101700- /O.EXA.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/ Chase- Including the cities of Champion, Enders, Imperial, and Wauneta 246 AM MDT Thu Jun 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * WHAT...Heat index values up to 100 expected. * WHERE...Chase County. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * IMPACTS...The combination of hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ005>010-025>029-036>038-059-070-071-101700- /O.CON.KLBF.HT.Y.0001.210610T1800Z-210611T0100Z/ Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Thomas-Blaine-Loup- Garfield-Wheeler-McPherson-Logan-Custer-Lincoln-Hayes-Frontier- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Hayes Center, Curtis, Eustis, and Maywood 346 AM CDT Thu Jun 10 2021 /246 AM MDT Thu Jun 10 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Heat index values around 100 expected. * WHERE...Portions of central, north central, southwest and west central Nebraska. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * IMPACTS...The combination of hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMJ
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:46 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 9, 12:46 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1246 PM CDT Wed Jun 9 2021 .UPDATE... Issued at 1026 AM CDT Wed Jun 9 2021 Have lowered high temperatures today to the mid 80s over southwestern areas as existing stratus will be slow to erode. This is supported by the latest mesoscale model 2 meter temperature forecasts. The remainder of the forecast today remains on track. UPDATE Issued at 504 AM CDT Wed Jun 9 2021 The MCS across nrn Nebraska is showing signs of steady state behavior or perhaps even strengthening. A forecast update is in place for scattered thunderstorms throughout ncntl Nebraska this morning. Timing tools show this system exiting the region by 15z. && .SHORT TERM...(Today through Thursday) Issued at 413 AM CDT Wed Jun 9 2021 Two MCS's are underway early this morning, one across nrn Nebraska and a second across swrn Nebraska. The nrn Nebraska system is a bit stronger and could last longer into the morning hours before low level forcing weakens with the loss of the nocturnal low level jet. The system across swrn Neb has been showing signs of weakening. The forecast this morning allows for these two convective systems to decay across ncntl and swrn Nebraska and assumes no large scale forcing or focus to sustain the systems past 11 am. Stratus has developed across wrn KS and the models show these low clouds affecting swrn Nebraska this morning. There are also debris cloudiness from the thunderstorms in place this morning across nrn Nebraska. Both these features will partially disrupt the heating cycle so the temperature forecast leans toward the warmer guidance for temperatures which is a degree or two lower than the warmest numbers- the ECM guidance and Canadian regional model. Another similar round of morning stratus is predicted by the SREF Thursday morning. No thunderstorms are forecast this afternoon, tonight or Thursday. A very strong cap will develop today which should last through Thursday afternoon. Temperatures at the h700mb level rise to around 17C. This very strong cap will limit mixing and force moisture to pool in the lower levels. The models are in very good agreement predicting dew points in the upper 60s to around 70 Thursday. The temperature forecast Thursday, like Wednesday, leans toward the warmer guidance. Temperatures at h850mb rise a few degrees supporting 90s throughout wrn and ncntl Nebraska. Forecast temperatures and dew points Thursday afternoon may send heat indices to near or above 100F and later forecasts might well include a heat advisory for Thursday afternoon. .LONG TERM...(Thursday night through Tuesday) Issued at 413 AM CDT Wed Jun 9 2021 The models have been very consistent lifting an upper level wave through the nrn Rockies Thursday night. This should cause a portion of the 50kt+ 500mb jet to move across wrn Nebraska setting off thunderstorms. The 6 hours or so period of strong winds aloft and ML and 800mb computed CAPE north of 4000J/KG should support supercells capable of large or very large hail. To the east, across ncntl Nebraska, winds aloft remain relatively weak in the ECM Thursday night but the NAM and GFS both show a belt of 40kt winds aloft sweeping through Nebraska. A multicell complex of storms should develop across ncntl Nebraska and the NAMnest model is suggesting damaging wind gust potential. The POP forecast Thursday night is fairly generous. Some models like the NAM12 and GFS indicate the cap will prevent storm activity along and south of I-80 while the NAMnest, ECM and SREF develop storm activity south to the interstate. The storm activity should be mostly east of ncntl Nebraska by 12z Friday. Other than isolated thunderstorms, the forecast is dry Friday through Tuesday. The GFS has been suggesting storm activity may develop this weekend. That model features return moisture farther north into WY while the ECM would appear to be holding the return moisture across KS and Colorado. A large area of Canadian high pressure will build through the upper Midwest and back into Nebraska next week. This should delay a return to hot weather until after Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1245 PM CDT Wed Jun 9 2021 For KLBF the main aviation concern will the lingering stratus across southwest Nebraska. Ceilings are expected to remain above 5000 feet for the majority of the forecast, with a brief drop early Thursday morning to 500 to 1000 feet. At KVTN, quiet conditions continue through Thursday morning with VFR conditions prevailing. Ceilings will gradually lower and increase in coverage by late morning in advance of the next weather system on Thursday night. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Roberg SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik
Hazardous weather outlook, Jun 9, 11:05 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1105 AM CDT Wed Jun 9 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-101615- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1105 AM CDT Wed Jun 9 2021 /1005 AM MDT Wed Jun 9 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Hot and humid weather Thursday afternoon will lead to heat index values climbing into the upper 90s to near 100 degrees. The highest of these values are expected across north central Nebraska. The threat for severe thunderstorms increases late Thursday evening into early Friday morning for much of western and north central Nebraska. The main concerns will be large hail, damaging winds, and heavy rainfall with the area of highest confidence being north of I-80. Slight chances for thunderstorms exist Sunday and Monday. At this time, the threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:57 AM CDT | Special Weather Statement | LBF | Brown | 48 min |
| Jun 9, 4:39 AM CDT | Special Weather Statement | LBF | Brown, Keya Paha, Rock | 66 min |
| Jun 9, 5:39 AM CDT | Special Weather Statement | LBF | Boyd, Loup, Rock | 66 min |
Nearby
Heat Advisories in Nebraska, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.